Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can depo birth control shots cause rash, discharge and inflammation of the vagina?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 1754 Questions

default
Posted on Tue, 8 May 2018 in General Health
Question: I have been o depo birth control shot for about a year or more and have recently developed some of the listed side effects such as rash, discharge, and inflammation and/or infection of the vagina. I thought it was an STD and was treated for chlamydia but there is no results. PCP did test which have not heard anything and she wasn't even sure that is chlamydia was just treating me for most common STD. is it possible that these are side effects even though i've been on shot for over a year ?
doctor
Answered by Dr. Saddiq Ulabidin 1 hour later
Brief Answer:
Can be Chlamydia or other STDs

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, It can still be chlamydia or any other STDs. The symptoms you have shared are not direct side effects of depo shots. The depo related side effects are basically indirect and is due to the fact that depo can increase the chances of STDs some three to five times more than general population.

The exact mechanisms are unknown but have sometimes attributed to the changes in Vaginal and uterine mucosa facilitating the invasions of STDs. To narrow down the exact diagnosis it's better to get detailed STDs blood screens as well as to send cultures through vaginal swabs and urine as well. It will identify the exact bug and both yeast or common bacterial causes should be worked up simultaneously.

It's recommended to get a detailed per vaginal examination done by a gynecologist and may need ultrasound pelvis to see extent of inflammation. Wishing you a speedy recovery.

Hope this has answered your query. If you have any more questions please feel free to ask. Regards.
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Skin rash

doctor1 MD

hi, my names is gemma, im 22 and for the past week or so ive had violent diarrhea which turned into constipation, ive also had exsessive flatulance and really smelly burps and ive come out in a rash on my hands and lower arms, and am getting abdominal pains. i suffer from excma but have never had a rash like this before, i also have IBS and had an ovarian cystectomy 3 months ago, the abdominal pain is around my oporation scar u towards the pit of my stomach.

doctor1 MD

I need help!!!!! My 10 month old daughter s eyelids are red and swollen (eye itself is clear). They are itching as well because she is rubbing them nonstop. she is also running a fever between 101-103. This is the 2nd time in a month that she has had red swollen eylids. The peditrician gave steriods and benedryl and the eyes got better. The fever only lasted 1-2 days but her eyes were swollen and red for over a week. But, 3 weeks later, it s back. Please help. We have seen E.R. doctors, Clinic Doctors, and two peditricians and they have all said something different from allergies, infection, Cellulitis to strep rash. The last Peditrician we saw that gave the steroid and benedryl stated that it was caused by strep throat. Again, the steroid and benedryl helped but now the red, swollen eyelids have returned. Please help. Note: she has no other symptoms other than decreased appetite, and sometimes loss of sleep (probably from itchy eyes)

doctor1 MD

Sir

I am a 21 year old. I have been suffering with wrinkles and rashes on glans for the past 1and a half year. I saw a physician who tested my sugar levels ( which came out to be normal). He then said that this might be due some allergy and recommended flutibact gel which i applied for about 3 months and allegra 120 which i had for about 2 months. Around 1 year back, this turned into a skin infection and the physician recommended Candid- b cream. I applied that for about 3 weeks and the infection was gone completely. But the wrinkles (Or rashes)are still there.earlier the rashes were confined to the bottom of the glans Only but now they cover the whole of the glans. I have never any pain, itching or any sort of uncomfortable feeling while urinating or otherwise. Currently the whole of the skin on the glans is loose and the only problem I face is while removing the foreskin which kind of gets stuck on the loose skin but still there is no pain. Please advise

doctor1 MD

21 month old, mild fever for one day, somewhat cranky, red spots (flat not raised) on inside of bottom lip and on tongue, one small pimple like bump above her lip, and a few spread around her body thought it might be hand, foot, and mouth disease but so far nothing besides the flat spots, nothing on feet, palms of hand have some splotchy redness but no bumps

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?